Alert archive / Idaho / High Wind Warnings in 2024

High Wind Warning 2, NWS Spokane, WA

February 28, 2024Lewis County, Nez Perce County, Idaho

NWS Spokane, WA issued this high wind warning at Feb 28, 2024, 10:45 AM PST for Lewis County, Nez Perce County, Idaho. It took effect at Feb 29, 2024, 7:00 AM PST. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 28, 2024, 10:45 AM PST (18:45 UTC)
In effect from
Feb 29, 2024, 7:00 AM PST
Expired
Feb 29, 2024, 1:30 PM PST
In force
7 hr
Issued by
NWS Spokane, WA

Counties Lewis County, ID, Nez Perce County, ID

The radar

The Spokane radar (KOTX), 174 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 29, 8:15 AM PSTNON-TSTM WND DMGWinchester, IDTree fell onto an occupied fifth-wheel travel trailer. No injuries.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2024-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2024-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

842 
WWUS76 KOTX 281845
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1045 AM PST Wed Feb 28 2024

IDZ027-290900-
/O.UPG.KOTX.HW.A.0001.240229T1500Z-240301T0300Z/
/O.NEW.KOTX.HW.W.0002.240229T1500Z-240229T2200Z/
Lewis and Southern Nez Perce Counties-
Including the cities of Nezperce, Kamiah, Craigmont, Winchester,
and Soldiers Meadow Road
1045 AM PST Wed Feb 28 2024

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 2 PM PST THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Nezperce, Kamiah, Craigmont, Winchester, and Soldiers 
  Meadow Road.

* WHEN...From 7 AM to 2 PM PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Scattered power outages are expected. Travel will be difficult 
  along US 95, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

WAZ038-290900-
/O.EXA.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/
Okanogan Highlands-
Including the cities of Boulder Creek Road, Inchelium, Highway
20 Wauconda Summit, Sherman Pass, Chesaw Road, Wauconda, and
Republic
1045 AM PST Wed Feb 28 2024

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph.  
  Strongest winds along exposed ridgetops and southern areas of 
  Ferry County.

* WHERE...Boulder Creek Road, Inchelium, Highway 20 Wauconda Summit, 
  Sherman Pass, Chesaw Road, Wauconda, and Republic.

* WHEN...Until 10 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds will occur Wednesday night 
  into early Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ034-035-043-044-290900-
/O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/
Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville
Plateau-
Including the cities of Bridgeport, Quincy, Creston, Grand
Coulee, Ephrata, Omak, Badger Mountain Road, Coulee City,
Harrington, Oroville, Mansfield, Tonasket, Othello, Okanogan,
Wilbur, Nespelem, Waterville, Moses Lake, Odessa, Ritzville,
Brewster, and Disautel Pass
1045 AM PST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Bridgeport, Quincy, Creston, Grand Coulee, Ephrata, Omak, 
  Badger Mountain Road, Coulee City, Harrington, Oroville, 
  Mansfield, Tonasket, Othello, Okanogan, Wilbur, Nespelem, 
  Waterville, Moses Lake, Odessa, Ritzville, Brewster, and Disautel 
  Pass.

* WHEN...Until 10 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds will occur Wednesday night 
  into early Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SB
5 follow-up statements
067 
WWUS76 KOTX 282102
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
102 PM PST Wed Feb 28 2024

IDZ027-291000-
/O.CON.KOTX.HW.W.0002.240229T1500Z-240229T2200Z/
Lewis and Southern Nez Perce Counties-
Including the cities of Nezperce, Craigmont, Soldiers Meadow
Road, Kamiah, and Winchester
102 PM PST Wed Feb 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 2 PM PST 
THURSDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Nezperce, Craigmont, Soldiers Meadow Road, Kamiah, and 
  Winchester.

* WHEN...From 7 AM to 2 PM PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Scattered power outages are expected. Travel will be difficult 
  along US 95, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

WAZ036-037-291000-
/O.EXA.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/
Spokane Area-Northeast Mountains-
Including the cities of Chewelah, Flowery Trail Road, Davenport,
Rockford, Ione, Metaline, Orin-Rice Road, Northport, Colville,
Springdale-Hunters Road, Fruitland, Downtown Spokane, Airway
Heights, Deer Park, Tiger, Cheney, Kettle Falls, Metaline Falls,
Spokane Valley, Fairfield, and Newport
102 PM PST Wed Feb 28 2024

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph. Strongest 
  winds on the West Plains near Highway 2, along exposed ridgetops, 
  and southern areas of Stevens and Pend Oreille County.

* WHERE...Chewelah, Flowery Trail Road, Davenport, Rockford, Ione, 
  Metaline, Orin-Rice Road, Northport, Colville, Springdale-Hunters 
  Road, Fruitland, Downtown Spokane, Airway Heights, Deer Park, 
  Tiger, Cheney, Kettle Falls, Metaline Falls, Spokane Valley, 
  Fairfield, and Newport.

* WHEN...Until 10 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds will occur Wednesday night 
  into early Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ034-035-043-044-291000-
/O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/
Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville
Plateau-
Including the cities of Brewster, Waterville, Nespelem,
Harrington, Odessa, Wilbur, Tonasket, Creston, Coulee City,
Oroville, Bridgeport, Badger Mountain Road, Mansfield, Quincy,
Othello, Okanogan, Ritzville, Disautel Pass, Grand Coulee, Moses
Lake, Omak, and Ephrata
102 PM PST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Brewster, Waterville, Nespelem, Harrington, Odessa, 
  Wilbur, Tonasket, Creston, Coulee City, Oroville, Bridgeport, 
  Badger Mountain Road, Mansfield, Quincy, Othello, Okanogan, 
  Ritzville, Disautel Pass, Grand Coulee, Moses Lake, Omak, and 
  Ephrata.

* WHEN...Until 10 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds will occur Wednesday night 
  into early Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

WAZ038-291000-
/O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/
Okanogan Highlands-
Including the cities of Wauconda, Highway 20 Wauconda Summit,
Sherman Pass, Republic, Boulder Creek Road, Chesaw Road, and
Inchelium
102 PM PST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph. Strongest 
  winds along exposed ridgetops and southern areas of Ferry County.

* WHERE...Wauconda, Highway 20 Wauconda Summit, Sherman Pass, 
  Republic, Boulder Creek Road, Chesaw Road, and Inchelium.

* WHEN...Until 10 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds will occur Wednesday night 
  into early Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Butler
439 
WWUS76 KOTX 290536
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
936 PM PST Wed Feb 28 2024

IDZ027-291500-
/O.CON.KOTX.HW.W.0002.240229T1500Z-240229T2200Z/
Lewis and Southern Nez Perce Counties-
Including the cities of Soldiers Meadow Road, Winchester,
Nezperce, Craigmont, and Kamiah
936 PM PST Wed Feb 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 2 PM PST 
THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Soldiers Meadow Road, Winchester, Nezperce, Craigmont, and 
  Kamiah.

* WHEN...From 7 AM to 2 PM PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Scattered power outages are expected. Travel will be difficult 
  along US 95, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

WAZ034-035-043-044-291500-
/O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/
Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville
Plateau-
Including the cities of Coulee City, Okanogan, Brewster, Odessa,
Ephrata, Ritzville, Grand Coulee, Disautel Pass, Oroville,
Mansfield, Moses Lake, Waterville, Harrington, Bridgeport,
Creston, Omak, Badger Mountain Road, Nespelem, Tonasket, Othello,
Quincy, and Wilbur
936 PM PST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Coulee City, Okanogan, Brewster, Odessa, Ephrata, 
  Ritzville, Grand Coulee, Disautel Pass, Oroville, Mansfield, Moses 
  Lake, Waterville, Harrington, Bridgeport, Creston, Omak, Badger 
  Mountain Road, Nespelem, Tonasket, Othello, Quincy, and Wilbur.

* WHEN...Until 10 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds will occur Wednesday night 
  into early Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

WAZ036>038-291500-
/O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/
Spokane Area-Northeast Mountains-Okanogan Highlands-
Including the cities of Orin-Rice Road, Fairfield, Rockford,
Kettle Falls, Ione, Colville, Fruitland, Northport, Wauconda,
Spokane Valley, Deer Park, Metaline Falls, Airway Heights,
Republic, Inchelium, Chewelah, Davenport, Metaline, Highway
20 Wauconda Summit, Boulder Creek Road, Tiger, Springdale-Hunters
Road, Sherman Pass, Chesaw Road, Downtown Spokane, Cheney,
Flowery Trail Road, and Newport
936 PM PST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph. Strongest 
  winds on the West Plains near Highway 2, along exposed ridgetops, 
  and southern areas of Ferry and Pend Oreille County.

* WHERE...Orin-Rice Road, Fairfield, Rockford, Kettle Falls, Ione, 
  Colville, Fruitland, Northport, Wauconda, Spokane Valley, Deer 
  Park, Metaline Falls, Airway Heights, Republic, Inchelium, 
  Chewelah, Davenport, Metaline, Highway 20 Wauconda Summit, Boulder 
  Creek Road, Tiger, Springdale-Hunters Road, Sherman Pass, Chesaw 
  Road, Downtown Spokane, Cheney, Flowery Trail Road, and Newport.

* WHEN...Until 10 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JW
602 
WWUS76 KOTX 291453
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
653 AM PST Thu Feb 29 2024

IDZ027-292200-
/O.CON.KOTX.HW.W.0002.240229T1500Z-240229T2200Z/
Lewis and Southern Nez Perce Counties-
Including the cities of Soldiers Meadow Road, Kamiah, Nezperce,
Winchester, and Craigmont
653 AM PST Thu Feb 29 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS 
AFTERNOON...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Soldiers Meadow Road, Kamiah, Nezperce, Winchester, and 
  Craigmont.

* WHEN...Until 2 PM PST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Scattered power outages are expected. Travel will be difficult 
  along US 95, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

WAZ034-035-043-044-291800-
/O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/
Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville
Plateau-
Including the cities of Creston, Mansfield, Brewster, Waterville,
Odessa, Okanogan, Wilbur, Bridgeport, Ephrata, Omak, Coulee City,
Nespelem, Tonasket, Ritzville, Harrington, Moses Lake, Othello,
Badger Mountain Road, Oroville, Quincy, Grand Coulee, and
Disautel Pass
653 AM PST Thu Feb 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph.

* WHERE...Creston, Mansfield, Brewster, Waterville, Odessa, 
  Okanogan, Wilbur, Bridgeport, Ephrata, Omak, Coulee City, 
  Nespelem, Tonasket, Ritzville, Harrington, Moses Lake, Othello, 
  Badger Mountain Road, Oroville, Quincy, Grand Coulee, and Disautel 
  Pass.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

WAZ036>038-291800-
/O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/
Spokane Area-Northeast Mountains-Okanogan Highlands-
Including the cities of Colville, Airway Heights, Kettle Falls,
Boulder Creek Road, Fruitland, Wauconda, Inchelium, Tiger,
Sherman Pass, Spokane Valley, Chesaw Road, Chewelah, Downtown
Spokane, Northport, Republic, Orin-Rice Road, Springdale-Hunters
Road, Metaline, Highway 20 Wauconda Summit, Rockford, Cheney,
Deer Park, Flowery Trail Road, Newport, Metaline Falls,
Fairfield, Davenport, and Ione
653 AM PST Thu Feb 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Colville, Airway Heights, Kettle Falls, Boulder Creek 
  Road, Fruitland, Wauconda, Inchelium, Tiger, Sherman Pass, Spokane 
  Valley, Chesaw Road, Chewelah, Downtown Spokane, Northport, 
  Republic, Orin-Rice Road, Springdale-Hunters Road, Metaline, 
  Highway 20 Wauconda Summit, Rockford, Cheney, Deer Park, Flowery 
  Trail Road, Newport, Metaline Falls, Fairfield, Davenport, and 
  Ione.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Solveig
765 
WWUS76 KOTX 291758
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
958 AM PST Thu Feb 29 2024

WAZ034>038-043-044-291900-
/O.EXP.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/
Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast
Mountains-Okanogan Highlands-Okanogan Valley-Waterville Plateau-
Including the cities of Ephrata, Disautel Pass, Oroville,
Fruitland, Chesaw Road, Springdale-Hunters Road, Fairfield,
Newport, Ione, Republic, Downtown Spokane, Spokane Valley,
Creston, Deer Park, Omak, Sherman Pass, Quincy, Cheney, Othello,
Ritzville, Davenport, Nespelem, Coulee City, Waterville,
Harrington, Rockford, Odessa, Tiger, Northport, Badger Mountain
Road, Wilbur, Chewelah, Kettle Falls, Orin-Rice Road, Inchelium,
Okanogan, Airway Heights, Mansfield, Grand Coulee, Brewster,
Metaline, Moses Lake, Highway 20 Wauconda Summit, Colville,
Wauconda, Flowery Trail Road, Boulder Creek Road, Tonasket,
Metaline Falls, and Bridgeport
958 AM PST Thu Feb 29 2024

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

The threat has ended.

$$

IDZ027-292200-
/O.CON.KOTX.HW.W.0002.000000T0000Z-240229T2200Z/
Lewis and Southern Nez Perce Counties-
Including the cities of Soldiers Meadow Road, Craigmont,
Nezperce, Kamiah, and Winchester
958 AM PST Thu Feb 29 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS 
AFTERNOON...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Soldiers Meadow Road, Craigmont, Nezperce, Kamiah, and 
  Winchester.

* WHEN...Until 2 PM PST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Scattered power outages are expected. Travel will be difficult 
  along US 95, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Butler
549 
WWUS76 KOTX 292130
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
130 PM PST Thu Feb 29 2024

IDZ027-292230-
/O.CAN.KOTX.HW.W.0002.000000T0000Z-240229T2200Z/
Lewis and Southern Nez Perce Counties-
Including the cities of Nezperce, Craigmont, Kamiah, Soldiers
Meadow Road, and Winchester
130 PM PST Thu Feb 29 2024

...HIGH WIND WARNING IS CANCELLED...

The threat has ended. It will still be breezy.

$$

Butler

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this high wind warning went out at Feb 28, 3:40 AM PST, 7 hours 5 minutes earlier.

Area forecast discussion, Feb 28, 3:40 AM PST, 7 hours 5 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
340 AM PST Wed Feb 28 2024

.SYNOPSIS...
Light to moderate low elevation snow could create a slick morning
commute today. Heavy mountain snow will is expected on into Friday
along with increasing winds for the Basin as a slow moving low
remains anchored off the coast. As this system exits the region,
an unsettled pattern will bring us into next week.

&&

.DISCUSSION...
Today through Thursday night: Substantial stream of moisture
oriented southwest to northeast between upper level ridge with axis
placed over Montana and an approaching, and digging, troff offshore
will result in not only a prolonged interval of rain and snow. Today
the snow level is expected to rise to somewhere in the four thousand
feet MSL range which more or less pans out to a valley rain and
mountain snow forecast with moderate to heavy snow in many mountain
locations, see the highlights noted below. Little change in high
temperatures between today and Thursday. A bit after 5 AM Thursday
morning the back edge of the moisture plume starts to clear the
Cascades and by 5 PM Thursday it clears North Idaho. This is
reflected as not so much of an end to the precip but more of a
substantially marked decreases in QPF and mountain snow amounts with
most of the winter storm warnings ending at 5pm Thursday. A cold
conditionally unstable airmass with low wet bulb zero heights is
left in the wake of the exiting back edge of the moisture plume
which will allow for snow showers down to valley floors including
everyones favorite, graupel. The tight pressure gradient resulting
from the west to east movement of a surface low associated with the
movement of this upper level moisture stream along with the upper
level jet remaining in close proximity will allow for continued
breezy/gusty/windy southerly/south winds through most, if not all,
of this time interval. Also worthy of note the initial onset of
rainfall at low elevations is expected to increase streamflow and
reflected in some of the forecast hydrographs bringing Paradise
Creek to action stage while other forecast points show some
increased streamflow but remain below action at some of the forecast
points of the Palouse and Coeur d' Alene river basins.
/Pelatti

Friday through Tuesday: Behind the cold front passage on Thursday,
the environment looks to become quite unstable as the upper level
trough moves over the region. Models are in excellent agreement for
this trough to remain over the region through at least Sunday.
Precipitation will become more convective in nature for Friday,
Saturday, and Sunday afternoons as steep lapse rates, modest surface
based CAPE of 100-400 J/kg and weak vort maxes support widespread
snow or graupel showers.

A more defined area of precipitation is showing up in the models
late Friday into Saturday morning as a secondary shortwave moves
through the region. This would bring widespread snow chances with
locations in the Methow Valley and the valleys of northeast
Washington and north Idaho seeing a 70-90% chance for 1 inch of snow
and a 40-60% chance for greater than 2 inches of snow. Spokane
currently has a 30% chance for 1 inch of snow and a 10% chance for
2 inches.

By Monday and Tuesday, model cluster analysis shows a split in the
evolution of the synoptic pattern. About a third show strong ridging
to build over the PNW, allowing a surge of moisture from the
southwest (warmer and less snowy), another third shows the trough
slowly departing with continued northwest flow aloft (cooler
temperatures, less snow), and the last third shows a relatively
muted ridge over the region with a trough approaching (snowiest
solution). Current probabilities give Spokane and Pullman and 30-40%
chance for 1 inch of snow and 10-20% chance for 2 inches. This will
be the period to keep an eye on over the next couple of days as
models come into better agreement. /vmt

&&

.AVIATION...
12Z TAFS: Snow will transition to rain this morning at TAF sites
as temperatures warm while Heavy mountain snow resulting mountain
obscurations linger. Winds will increase across the Basin for MWH-
PUW-GEG and remain gusty wind and prevail mostly from the
southwest today.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in increasing winds and gusts today.

------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https://www.weather.gov/otx/avndashboard

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        45  41  45  29  41  28 /  90 100  90  40  50  50
Coeur d'Alene  41  38  42  27  39  25 / 100 100 100  40  70  40
Pullman        44  41  46  29  41  27 /  90  80 100  40  60  60
Lewiston       51  44  55  34  46  32 /  60  60  90  40  40  50
Colville       44  39  44  26  40  24 /  90  90  90  60  80  50
Sandpoint      39  38  41  28  37  25 / 100 100 100  80  90  60
Kellogg        41  39  44  28  38  26 / 100 100 100  70  80  60
Moses Lake     54  42  49  31  47  30 /  20  20  50  10  20  40
Wenatchee      51  38  46  29  43  29 /  40  50  30  20  30  40
Omak           50  40  49  30  44  30 /  60  60  40  20  50  50

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 4 PM PST Thursday for Central
     Panhandle Mountains-Northern Panhandle.

     Winter Weather Advisory until 10 AM PST this morning for Coeur
     d'Alene Area-Idaho Palouse.

     High Wind Watch from Thursday morning through Thursday evening
     for Lewis and Southern Nez Perce Counties.

WA...Winter Storm Warning until 4 PM PST Thursday for Northeast Blue
     Mountains-Western Chelan County.

     Winter Weather Advisory until 10 AM PST this morning for Central
     Chelan County-Northeast Mountains-Western Okanogan County.

     Winter Weather Advisory until 11 AM PST this morning for Spokane
     Area-Washington Palouse.

     Wind Advisory from 7 AM this morning to 10 AM PST Thursday for
     Moses Lake Area-Okanogan Valley-Upper Columbia Basin-
     Waterville Plateau.

&&

In the hours before

Local storm report, Feb 28, 9:07 AM PST, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
907 AM PST Wed Feb 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     Snow             4 NNW Chilco            47.90N 116.77W
02/28/2024  M4.8 inch        Kootenai           ID   Public

&&

db
Local storm report, Feb 28, 9:49 AM PST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
949 AM PST Wed Feb 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 AM     Snow             1 SW Hayden             47.75N 116.80W
02/28/2024  M5.2 inch        Kootenai           ID   Trained Spotter

&&

KD
Local storm report, Feb 28, 9:50 AM PST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
950 AM PST Wed Feb 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     Snow             4 E Colburn             48.39N 116.45W
02/28/2024  M6.5 inch        Bonner             ID   Trained Spotter

&&

db
Local storm report, Feb 28, 9:51 AM PST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
951 AM PST Wed Feb 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     Snow             Bonners Ferry           48.69N 116.31W
02/28/2024  M4.3 inch        Boundary           ID   Trained Spotter

&&

KD
Local storm report, Feb 28, 9:53 AM PST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
953 AM PST Wed Feb 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     Snow             1 S Sandpoint           48.27N 116.56W
02/28/2024  M4.3 inch        Bonner             ID   Trained Spotter

&&

db
Local storm report, Feb 28, 10:35 AM PST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
1035 AM PST Wed Feb 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     Snow             8 N Hope                48.37N 116.30W
02/28/2024  E5.0 inch        Bonner             ID   Trained Spotter

&&

KD

Nearby

High Wind Warnings in Idaho, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.